Alert archive / California / Wind Advisories in 2010

Wind Advisory 1, NWS San Diego, CA

January 13, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Jan 13, 2010, 11:18 AM PST for 4 counties in California. It took effect at Jan 13, 2010, 2:00 PM PST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 11:18 AM PST (19:18 UTC)
In effect from
Jan 13, 2010, 2:00 PM PST
Expired
Jan 15, 2010, 12:55 PM PST
In force
47 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WWUS76 KSGX 131918
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1118 AM PST WED JAN 13 2010


CAZ060>062-140500-
/O.NEW.KSGX.WI.Y.0001.100113T2200Z-100114T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1118 AM PST WED JAN 13 2010

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* A DEPARTING STORM WILL CAUSE LOCAL GUSTY STRONG ONSHORE WINDS. 

* TIMING: THIS AFTERNOON AND TONIGHT. 

* WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. 

* IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED
  POWER LINES. LOCAL VISIBILITY COULD BE REDUCED IN BLOWING DUST
  AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-140500-
/O.NEW.KSGX.WI.Y.0001.100113T2200Z-100114T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1118 AM PST WED JAN 13 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THURSDAY. 

* A DEPARTING STORM WILL CAUSE STRONG ONSHORE WINDS THIS AFTERNOON
  AND TONIGHT TURNING OFFSHORE THURSDAY. 

* TIMING: THIS AFTERNOON INTO THURSDAY AFTERNOON. 

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  TURNING NORTH TO NORTHEAST THURSDAY. 

* IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED
  POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-140500-
/O.NEW.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1118 AM PST WED JAN 13 2010

...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. 

* OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY
  THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES.

* TIMING: THURSDAY MORNING INTO AFTERNOON. 

* WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH LOCAL GUSTY TO 50 MPH.

* IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
6 follow-up statements
217 
WWUS76 KSGX 140229
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
629 PM PST WED JAN 13 2010

CAZ060>062-141030-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
629 PM PST WED JAN 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* A DEPARTING STORM WILL CAUSE LOCAL GUSTY STRONG ONSHORE WINDS.

* TIMING: THIS EVENING AND TONIGHT.

* WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED  
  POWER LINES. LOCAL VISIBILITY COULD BE REDUCED IN BLOWING DUST  
  AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-141030-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
629 PM PST WED JAN 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. 

* A DEPARTING STORM WILL CAUSE STRONG ONSHORE WINDS THIS EVENING
  AND TONIGHT...TURNING OFFSHORE THURSDAY.

* TIMING: THIS EVENING INTO THURSDAY AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TURNING
  NORTH TO NORTHEAST THURSDAY.

* IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED  
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-141030-
/O.CON.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
629 PM PST WED JAN 13 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY.

* OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY  
  THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES.

* TIMING: THURSDAY MORNING INTO AFTERNOON.

* WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH LOCAL GUSTY TO
  50 MPH.

* IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED  
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MACKECHNIE
647 
WWUS76 KSGX 141041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
241 AM PST THU JAN 14 2010

CAZ060>062-141145-
/O.CAN.KSGX.WI.Y.0001.000000T0000Z-100114T1200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
241 AM PST THU JAN 14 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

IT WILL REMAIN BREEZY IN THE DESERTS TODAY WITH WINDS FROM 15 TO
25 MPH...GUSTING AT TIMES TO 35 MPH. HOWEVER...THE WINDS WILL
REMAIN BELOW WIND ADVISORY LEVELS.

&&

$$

CAZ055-056-058-142200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
241 AM PST THU JAN 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* GUSTY OFFSHORE WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE
  INTO THE AFTERNOON. 

* TIMING: THROUGH THIS AFTERNOON.

* WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND
  BELOW PASSES AND CANYONS WITH OCCASIONAL GUSTS TO 50 MPH.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-057-142200-
/O.CON.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
241 AM PST THU JAN 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND
  PASSES.

* TIMING: THROUGH 2 PM THIS AFTERNOON.

* WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO
  50 MPH THROUGH THE MOUNTAIN PASSES AND INTO THE ADJACENT VALLEYS.

* IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED
  POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
341 
WWUS76 KSGX 141700
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST THU JAN 14 2010

CAZ048-055>057-150100-
/O.UPG.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/
/O.NEW.KSGX.HW.W.0001.100114T1700Z-100115T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
900 AM PST THU JAN 14 2010

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY NORTH TO NORTHEAST WINDS BETWEEN 60 AND 80 MPH ARE LIKELY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES TODAY. WINDS WILL DIMINISH
THIS AFTERNOON BUT MAY STILL BE GUSTING AROUND 60 MPH THROUGH THE
EVENING HOURS. 

* TIMING: THROUGH 10 PM THIS AFTERNOON.

* WINDS: NORTH TO NORTHEAST WINDS FROM 35 TO 50 MPH WITH GUSTS 60
  TO 85 MPH THROUGH THE MOUNTAIN PASSES AND INTO THE ADJACENT
  VALLEYS.

* IMPACTS: THESE WINDS COULD CAUSE WIDESPREAD WIND DAMAGE AND
  OVERTURN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ050-150100-
/O.NEW.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/
SAN DIEGO COUNTY VALLEYS-
900 AM PST THU JAN 14 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST
FRIDAY. 

HIGH PRESSURE BUILDING OVER NEVADA WILL CAUSE GUSTY NORTHEAST TO
EAST WINDS TONIGHT THROUGH FRIDAY. 

* TIMING: 7 PM THIS EVENING THROUGH 2 PM PST FRIDAY

* WINDS: NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS 50 MPH THROUGH
  AND BELOW CANYONS AND PASSES.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-150100-
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
900 AM PST THU JAN 14 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST FRIDAY. 

* GUSTY OFFSHORE WINDS BEHIND A DEPARTING COLD FRONT WILL
CONTINUE   INTO THE AFTERNOON.

* TIMING: THROUGH THIS AFTERNOON.

* WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND
  BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION
  BECOMING MORE EASTERLY ON FRIDAY.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE/BALFOUR
356 
WWUS76 KSGX 150047
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
447 PM PST THU JAN 14 2010

CAZ048-055>057-151200-
/O.CAN.KSGX.HW.W.0001.000000T0000Z-100115T0600Z/
/O.EXA.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
447 PM PST THU JAN 14 2010

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND
  BELOW MOUNTAIN CANYONS AND PASSES.

* TIMING: INTO FRIDAY AFTERNOON.

* WINDS: NORTHEAST WINDS 20 TO 30 MPH THROUGH AND BELOW PASSES
  AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE
  EASTERLY ON FRIDAY.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-151200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
447 PM PST THU JAN 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

* OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND
  BELOW MOUNTAIN CANYONS AND PASSES.

* TIMING: INTO FRIDAY AFTERNOON.

* WINDS: NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW
  PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING
  MORE EASTERLY ON FRIDAY.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-151200-
/O.CON.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/
SAN DIEGO COUNTY VALLEYS-
447 PM PST THU JAN 14 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. 

*  OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND
   BELOW MOUNTAIN CANYONS AND PASSES NEAR THE FOOTHILLS.

* TIMING: INTO FRIDAY AFTERNOON.

* WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS 50 MPH THROUGH AND
  BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. WIND DIRECTION
  BECOMING MORE EASTERLY ON FRIDAY.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
368 
WWUS76 KSGX 151123
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 AM PST FRI JAN 15 2010

CAZ048-055>057-152200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
323 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW
  MOUNTAIN CANYONS AND PASSES TODAY.

* TIMING: WINDS WILL BE STRONGEST THROUGH EARLY THIS AFTERNOON.

* WINDS: EAST WINDS 20 TO 30 MPH THROUGH AND BELOW PASSES AND
  CANYONS WITH GUSTS TO 50 MPH.

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-152200-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN DIEGO COUNTY MOUNTAINS-
323 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* OFFSHORE FLOW WILL CAUSE GUSTY WINDS THROUGH AND BELOW MOUNTAIN
  CANYONS AND PASSES.

* TIMING: WINDS WILL BE STRONGEST THROUGH EARLY THIS AFTERNOON.

* WINDS: EAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND
  CANYONS WITH GUSTS TO 50 MPH. 

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-152200-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-100115T2200Z/
SAN DIEGO COUNTY VALLEYS-
323 AM PST FRI JAN 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

*  OFFSHORE FLOW WILL CAUSE GUSTY WINDS THROUGH AND BELOW
   MOUNTAIN CANYONS AND PASSES NEAR THE FOOTHILLS.

* TIMING: THROUGH 2 PM THIS AFTERNOON.

* WINDS: LOCAL EAST WINDS FROM 20 TO 30 MPH WITH GUSTS 45 MPH
  THROUGH AND BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. 

* IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
145 
WWUS76 KSGX 152055
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 PM PST FRI JAN 15 2010

CAZ050-152200-
/O.CAN.KSGX.WI.Y.0002.000000T0000Z-100115T2200Z/
SAN DIEGO COUNTY VALLEYS-
1255 PM PST FRI JAN 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW 35 MPH.

$$

CAZ048-055>058-152200-
/O.CAN.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1255 PM PST FRI JAN 15 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE DIMINISHED BELOW 35 MPH.

$$


BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:30 AM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Jan 13, 9:30 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST WED JAN 13 2010

.SYNOPSIS...UPPER LEVEL LOW PRESSURE MOVING THROUGH WILL BRING
SHOWERS TODAY...MAINLY WEST OF THE MOUNTAINS. GUSTY ONSHORE WINDS
WILL DEVELOP THIS AFTERNOON AND TONIGHT. THE WINDS WILL TURN
OFFSHORE THURSDAY AND FRIDAY FOR WARMER WEATHER WITH LOCAL STRONG
GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LARGE
SURF INTO FRIDAY. ANOTHER UPPER LOW WILL CAUSE INCREASING CLOUDINESS
AND COOLING OVER THE WEEKEND LEADING TO PERIODS OF HEAVY RAIN AND
MOUNTAIN SNOW EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (REMAINDER OF TODAY-SATURDAY)...SHOWERS WERE MOSTLY IN
ORANGE COUNTY AND THE INLAND EMPIRE THIS MORNING BUT WERE MOVING
INTO SAN DIEGO COUNTY FROM THE NW. PARTLY CLOUDY E OF THE MOUNTAIN
RIDGES. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2100 FT AND
SHOWED THE HIGH LEVEL MOISTURE IN STRONG WLY WINDS ALOFT. ONSHORE
GRADIENTS WITH ABOUT 4 MB SAN-IPL.

THE UPPER LOW AND ASSOCIATED WEAK SURFACE FRONT WILL CONTINUE TO
MOVE THROUGH FROM THE NW TO SE THIS MORNING AND EARLY AFTERNOON.
THIS WILL CONTINUE SHOWERS...TAPERING OFF FROM THE NW...WITH THE
SNOW LEVEL LOWERING TO ABOUT 6500 FT. MOST RAINFALL TOTALS WILL BE
LESS THAN A QUARTER OF AN INCH...WITH A LITTLE LARGER AMOUNTS TO THE
N AND LESS TO THE S IN SAN DIEGO COUNTY. CLOUDS WILL DECREASE
TONIGHT. THE COMBINATION OF STRONG WINDS ALOFT AND ONSHORE GRADIENTS
WILL CAUSE LOCAL GUSTY ONSHORE WINDS THIS AFTERNOON AND
TONIGHT...MAINLY IN THE MOUNTAINS AND HIGH DESERTS. THE FLOW WILL
TURN OFFSHORE FROM THE N AND THEN NE THURSDAY AND FRIDAY WITH LOCAL
GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. MOST
WINDS SHOULD BE NEAR ADVISORY STRENGTH WITH GUSTS TO ABOUT 45 MPH
BUT THERE COULD BE BRIEF LOCAL STRONGER GUSTS. RIDGING COMBINED WITH
THE OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARMING THURSDAY
AND FRIDAY. THE OFFSHORE WINDS WILL DECREASE FRIDAY AFTERNOON.
COOLER WITH INCREASING HIGH CLOUDINESS SATURDAY AS AN UPPER TROUGH
MOVES THROUGH.

&&

.LONG TERM (SUNDAY-WEDNESDAY)...FLAT FLOW ALOFT WITH LOWERING
HEIGHTS WILL CONTINUE THE COOLING TREND INTO SUNDAY WITH VARIABLE
HIGH CLOUDINESS. A LARGER TROUGH APPROACHING FROM THE E PAC WILL
START TO INCREASE CLOUDINESS AGAIN LATE SUNDAY WITH A SMALL CHANCE
OF LIGHT SHOWERS...MAINLY N. A SERIES OF SHORT WAVES WILL MOVE
THROUGH A STRONG PAC JET NEXT WEEK. THIS COULD BRING PERIODS OF
HEAVY RAIN AND MOUNTAIN SNOW MONDAY THROUGH WEDNESDAY...ALTHOUGH A
WEAK RIDGE MAY BRING A BRIEF BREAK IN THE HEAVIER PRECIP TUESDAY.
THERE WILL ALSO LIKELY BE STRONG WINDS ACROSS THE MOUNTAINS. THE
RAIN COULD CAUSE URBAN FLOODING WITH MUD SLIDES AND DEBRIS FLOW IN
AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. WINTER WEATHER
CONDITIONS AT THE HIGHER ELEVATIONS ABOVE ABOUT 5500 FEET.

&&

.AVIATION...
131445Z...MARINE LAYER DEPTH WAS NEAR 3000 FEET THIS MORNING ANS
SHOULD DEEPEN TO OVER 5000 FEET BY THIS AFTERNOON THEN LOWER TO
AROUND 3000 FEET BY THURSDAY MORNING. MULTIPLE LAYERS OF BROKEN TO
OVERCAST STRATOCU WITH LAYERS BETWEEN 1500 AND 3500 FEET MSL WILL
REMAIN OVER THE AREA THROUGH TONIGHT. AREAS OF 3 TO 5 MILES IN LIGHT
SHOWERS WITH LOCALLY LOWER IN MODERATE SHOWERS THIS MORNING WILL
DIMINISH THROUGH THE AFTERNOON. MOUNTAINS WILL REMAIN MOSTLY
OBSCURED IN CLOUDS THROUGH TONIGHT. CLOUDS SHOULD BREAK UP DURING
THE MID MORNING ON THURSDAY.  HORTON

&&

.MARINE...
BUOY TRENDS ARE FAVORABLE AND SUPPORT THE WAMIII MODEL HEIGHTS SO
HIGH CONFIDENCE IN SWELLS REACHING 15 FEET BY THIS AFTERNOON OVER
COASTAL WATERS AND NOT DROPPING BELOW 10 FEET UNTIL LATE FRIDAY.
UPGRADED THE COASTAL FLOOD WATCH TO A WARNING FOR TODAY THROUGH
THURSDAY MORNING DUE TO COMBINED AFFECT OF HIGH ASTRONOMICAL TIDES
AND THE VERY HIGH SURF. DROPPED THE COASTAL FLOOD WATCH FOR FRIDAY
AS SURF HEIGHTS SHOULD BE LOWER...REDUCING THE THREAT OF FLOODING
AND DAMAGE...BUT STILL HIGH ENOUGH TO WARRANT A HIGH SURF ADVISORY
ALONG WITH MINOR TO MODERATE BEACH EROSION. ONLY A BRIEF RESPITE
THIS WEEKEND BETWEEN HIGH SURF EPISODES. BY LATE MONDAY ANOTHER
ROUND OF LARGE SWELLS IS EXPECTED TO ARRIVE AND CONTINUE THROUGH
MOST OF NEXT WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

COASTAL FLOOD WARNING UNTIL NOON PST THURSDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX.

HIGH SURF ADVISORY UNTIL 6 PM PST FRIDAY FOR ORANGE COUNTY
COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY. SEE
LAXMWWSGX.

PUBLIC...ATKIN
AVIATION/MARINE...HORTON
Hazardous weather outlook, Jan 13, 4:00 AM PST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST WED JAN 13 2010

CAZ042-043-048-050-055>058-060>062-141200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST WED JAN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

THE COMBINATION OF A WEST SWELL NEAR 15 FEET...PRODUCING VERY HIGH
SURF...AND HIGH ASTRONOMICAL TIDES NEAR 6 FEET DURING THE MORNING
WILL LIKELY RESULT IN LOCAL COASTAL FLOODING TODAY. THE SWELL WILL
ALSO RESULT IN HAZARDOUS SEAS.

GUSTY ONSHORE WINDS TO 45 MPH ARE LIKELY IN THE MOUNTAINS AND
DESERTS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF A WEST SWELL NEAR 15 FEET...PRODUCING VERY HIGH
SURF...AND HIGH ASTRONOMICAL TIDES NEAR 6 FEET DURING THE MORNING
MAY RESULT IN COASTAL FLOODING THROUGH FRIDAY AFTERNOON. THE SWELL
WILL ALSO RESULT IN HAZARDOUS SEAS DURING THIS PERIOD.

ADVISORY STRENGTH OFFSHORE WINDS WITH GUSTS TO 50 MPH OR MORE ARE
POSSIBLE THROUGH AND BELOW PASSES AND CANYONS ON THURSDAY THROUGH
FRIDAY.

A VERY WET AND STORMY PATTERN IS INDICATED TO START LATE SUNDAY
NIGHT OR MONDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:21 AM PSTCoastal Flood WarningSGXSan Diego35 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.